# SDR 97UAL900293

- Difficulty date: April 11, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7455U
- Make and model: Boeing 727222
- Aircraft serial: 21909
- Engine: Pwa JT8D15
- System (JASC): 4990 · APU Oil System
- Part: Oil Seal
- Condition: Leaking
- Location: Apu
- Stage of operation: IN
- Nature of condition: B, K
- Precautionary procedure: K

## Discrepancy

DISPATCH MECHANIC NOTED SMOKE COMING FROM APU IN THE RT WHEEL WELL AREA AROUND EXHAUST DUCT.  SUPPLEMENTAL DATA UPDATE, THE CAUSE OF THE SMOKE WAS BELIEVED TO BE RESIDUAL GLYCOL.  HOWEVER, THE SEALS ON THE OIL BREATHER FITTING HAD WORN AND OIL WAS LEAKING EXTERNALLY INTO THE EXHAUST.  THE AIRPLANE WAS ROUTED FOR APU REPLACEMENT.
